It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by chas on September 29, 2000 at 20:53:32:

In Reply to: Darvocet Addiction posted by Mark on September 29, 2000 at 20:04:38:

: I am sure Im addicted to darvocet. I am trying to cut down but having a hard time. I have clonadine for supposedly slowing down withdraw
: but it makes me very tired and groggy. I need some help and information on breaking this addiction. I have pretty bad withdrawl if I go
: more that 3-4 hours without a pill. I know its not going to be easy but is there any other medication for the withdraw symptoms. Any information
: is greatly appreciated, this is starting to get out of control. A inpatient rehab is out of the question I have a job that is not understanding.
: Mark


Hi Mark;

It is the propoxyphene in the darvocet that you may be addicteted to. It sounds like you have spoken with your Dr. about it and she/he has prescribed the clonodine.

I don't know how much you have been taking or for how long you have been taking it? Has your Dr. 'weaned' you down to an amount that he/she thinks it is ok for you to quit? I really think that if your Dr. has been the only one prescribing Darvocet for you (or if not, you have confided in her how much you have been taking) and your Dr. has prescribed clonodine and advised you on what will happen then you can quit having full confidence that you will be OK. I am not a Dr. so am very hesitant to tell you what you should do.

I believe that propoxyphene is similar to codeine but I don't know how many mgs. you have been taking.

I think that you need to take 4-5 days away from work and if your Dr. advised you, quit taking it altogether. The clonodine will help your body and help you sleep. The worst, I think, will be between 24 and 72 hours from your last pill and then it gets better. If you have medical advice that it is ok and are determined, I would bet that when you look back at the withdrawal a couple of weeks after you are done, you won't think that it was that bad. Bad case of the flu.

Also, make sure that you don't quit taking the clonodine all at once if you have been taking it for a while. It is a blood pressure drug and you don't want your blood pressure to go wonky!! It is very easy to stop taking though, (I think) so don't worry about getting addicted to it.

Good luck, I hope that this helps a bit!!//Chas

Follow Ups

All times are GMT -7. The time now is 10:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!